Oh the sweet feeling just listening to music. I was doing just this, sampling some music on ITunes that I had heard on the radio.
Then I have to go all “warden” on the dogs and ruin the moment. The two are on some sort of “high alert” and have both sat up and looked at the closed bedroom door.
“Hey, you two can just lie back down, “I say, “Henry! Lie down! Ellie! Lie down!” If I don’t exert a disciplinarian tone they will both start barking. I guess it doesn’t matter, the mood is ruined, but not really.
Oh, I didn’t mention having to go back on the Abilify?
Yes, after being withdrawn from the medication for 26 days I was falling apart. I know a lot of you have have suffered depression. This was not your normal run of the mill depression (I’ve had that too), this was serious “cannot get out of bed and go into work” depression.
I went to my doctor. I was so afraid to suffer more or different side effects from the Abilify again, I asked if he could recommend something else. The alternative was Seroquel. He didn’t give it rave reviews as far I was concerned. I was too scared and confused to make a decision. What should I take, the new one with sedation qualities or back on the Abilify and just persevere through the akathisias and the weight gain?
I called my sister sobbing, barely able to get my words out and she said, “Go home right now and take the Abilify. You have to get on top of this again before you can make any decision”.
So that is what I did. I feel better emotionally. It must have been totally out of my system because I lost 3 lbs without doing anything and the akathisias became less. I’ve been on it again for about two weeks. I’ve gained 2 lbs back and I think the akathisias is coming back.
It’s always a trade off, I realize that. I’m definitely making a trade off with my physical well being for my mental well being. It’s not really a choice when I think about it.